Tags

, , , , , ,

I haven’t written a post in quite a while here, but that’s because strange things have happened.

While before, I was having 3-4 seizures per year, 2017 started with a blast. I have 4 on January 9th, followed by seizures March -> one on March 4th and 5 more on March 26th. It was a game changer.

I was on Lamictal and Vimpat at the time and my neurologist, after my the 4th of March seizures decided to increase my dose of Vimpat (via phone and email). He considered that the balance between the two drugs was off. That really didn’t work as a couple of week later, I had 5 more seizures.

I had a quick emergency consult with my neurologist and he recommended a video-EEG and a PET scan as soon as possible. I managed to get off from work and get the video-EEG in the week starting April 24th (week-long exam). I also scheduled the PET scan on April 26th, as the doctors in the nuclear medicine department didn’t see any issue between having it at the same time as the video EEG.

The funny thing: I had only one seizure during my video-EEG and that was when I was disconnected from the machine in order to get that PET scan. I was taken off of my Vimpat and my Lamictal dose was lowered down to a quarter as it was before. Nothing, no other seizure.

The problem: after being on Lamictal and Vimpat for quite a while, I started having serious side effects: dizziness, blurred and double vision, (short-term) memory problems (from time to time) and a few more. These were particularly stronger as my Vimpat grew.

Now, after my video-EEG and PET scan, I turned back to my Lamictal and Vimpat dose from before and the side effects reappeared: double vision and dizziness in particular. The episodes mostly appear after I take my morning dose. Sometimes it last 10-20 minutes, but it almost took 2 hours once.

One thing I noticed though: if I eat and drink water or similar immediately after I take my dose, the side effects either do not appear or, least, they are less serious.

Waiting for my next consult (May 15th) to see what my doctor has to say about this.

Advertisements